Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 48, NWS Wilmington, NC

June 26, 2007Bladen County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 26, 2007, 6:58 PM EDT for Bladen County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2007, 6:58 PM EDT (22:58 UTC)
Expired
Jun 26, 2007, 7:30 PM EDT
In force
32 min
Issued by
NWS Wilmington, NC
Area
Counties, with a storm outline in the text

County Bladen County, NC

The radar

The Wilmington radar (KLTX), 77 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1168 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 262259
SVRILM
NCC017-262330-
/O.NEW.KILM.SV.W.0048.070626T2258Z-070626T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
658 PM EDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 730 PM EDT

* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAGOON...OR ABOUT 7 MILES NORTHEAST OF ELIZABETHTOWN. THIS STORM
  WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL REMAIN JUST NORTH OF WHITE LAKE
  NEAR THE INTERSECTION OF U.S. 701 AND STATE HIGHWAY 41.

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

LAT...LON 3474 7844 3458 7840 3459 7862 3473 7857

$$

TRA
2 follow-up statements
000 
WWUS52 KILM 262311
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
710 PM EDT TUE JUN 26 2007

NCC017-262330-
/O.CON.KILM.SV.W.0048.000000T0000Z-070626T2330Z/
BLADEN NC-
710 PM EDT TUE JUN 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL BLADEN COUNTY...

AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR LAGOON...OR ABOUT 5 MILES EAST OF ELIZABETHTOWN...AND 
WAS NEARLY STATIONARY.

OTHER LOCATIONS IN THE WARNING INCLUDE...WHITE LAKE.

IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT 
TO THE NEAREST LAW ENFORCEMENT AGENCY..OR TO THE NATIONAL WEATHER 
SERVICE IN WILMINGTON NC.

LAT...LON 3474 7844 3458 7840 3459 7862 3473 7857

$$

TRA
000 
WWUS52 KILM 262321
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
720 PM EDT TUE JUN 26 2007

NCC017-262330-
/O.EXP.KILM.SV.W.0048.000000T0000Z-070626T2330Z/
BLADEN NC-
720 PM EDT TUE JUN 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BLADEN COUNTY EXPIRES
AT 730 PM EDT...

THE THUNDERSTORM JUST NORTH OF WHITE LAKE HAS WEAKENED AND IS NO 
LONGER CAPABLE OF PRODUCING SEVERE WEATHER. A REPORT WAS RECEIVED OF 
NICKEL SIZED HAIL AT 708 PM IN THE CYPRESS CREEK COMMUNITY. 

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...PLEASE 
REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY...OR TO THE NATIONAL 
WEATHER SERVICE IN WILMINGTON NC.

LAT...LON 3474 7844 3458 7840 3459 7862 3473 7857

$$

TRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:28 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 26, 3:28 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
328 PM EDT TUE JUN 26 2007

.SYNOPSIS...
BERMUDA HIGH PRESSURE CENTERED OFFSHORE FROM THE CAROLINAS WILL
BUILD WEST INTO THE AREA THROUGHOUT THIS WEEK. A COLD FRONT WILL
DROP SOUTH AND SLOWLY CROSS THE AREA DURING SATURDAY...FINALLY
PUSHING SOUTH OF THE REGION DURING SUNDAY. AS A RESULT...AFTER A
MOSTLY DRY WEEK SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE BY
THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

SHRA/TSRA WILL INCREASE IN COVERAGE...HOWEVER AREAL EXTENT IS NOT
EXPECTED TO EXCEED SCT THRESHOLDS. THE BEST CHANCES FOR STORMS WILL
OCCUR ALONG THE SEA BREEZE...BUT MORE-SO ALONG THE LOW-LEVEL
MOISTURE AXIS FOUND ACROSS THE WESTERN ZONES. THE MOISTURE AXIS HAS
BEEN EVIDENT ON VISIBLE IMAGERY THROUGH A GOOD PORTION OF THE DAY. A
FEW OF THE STORMS COULD BECOME STRONG...ESPECIALLY WHERE BOUNDARY
INTERACTIONS OCCUR...GIVEN CAPE VALUES EXCEEDING 3000 J/KG.
CONVECTION WILL DIMINISH WITH THE LOSS OF HEATING THIS EVENING WITH
PARTLY CLOUDY SKIES FROM DEBRIS CLOUDS DURING THE OVERNIGHT.
FOLLOWED MET MINIMUMS GIVEN ITS TRACK RECORD OVER THE LAST TEN
DAYS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
PD WILL BE CHARACTERIZED BY TYPICAL SUMMERTIME PATTERN. NAMELY...MID
AND UPPER LVL RIDGE AXIS OVER THE REGION WHILE SFC/LL RIDGING
REMAINS OFFSHORE. TEMPS NEAR CLIMO TO CONTINUE AS WILL THE CHANCE
FOR MESOSCALE PROCESSES TO CAUSE THUNDERSTORMS. OVER THE PAST FEW
DAYS THE MOST ACTIVITY HAS OCCURRED ALONG THE COAST WHERE THE
COMBINED FORCING OF THE SEABREEZE AND REMNANT OUTFLOW BOUNDARIES
HAVE PROVED ADEQUATE TO LIFT PARCELS TO THE LFC. THIS SHOULD ONCE
AGAIN BE THE CASE ON WED. 20 POPS ALSO REMAIN FOR WRN ZONES ON
ACCOUNT OF SOME POSSIBLE DYING CONVECTION ASSOC WITH PIEDMONT
TROUGH. PW VALUES OVER 1.75 INCHES AND STORM MOTION UNDER 5 MPH SO
MINOR FLOODING POSSIBLE WITH ANY TSTM. LOTS OF CAPE ABV -20C
FAVORING LOTS OF ICE IN THE UPDRAFTS WHICH WILL ALLOW FOR COPIOUS
LIGHTNING AS WELL. FCST SOUNDINGS SHOW A DRYING TREND BY THURSDAY
THAT LOOKS A LITTLE SUSPECT...CHANCE POPS WILL CONTINUE ALONG THE
COAST FOR THE AFTERNOON HRS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
OVERALL PATTERN EVOLUTION OF DEVELOPING OMEGA BLOCK WITH EAST
COAST TROUGH AT THE MID LEVELS LOOKS SIMILAR TO PREVIOUS
RUNS/FORECASTS. IF ANYTHING...THE GFS HAS SLOWED THE PROGRESSION OF
THE SURFACE FRONT MOVING THROUGH THE AREA LATE SATURDAY/EARLY SUNDAY
BY A FEW HOURS. THE MODEL ALSO DEVELOPS A DECENT SURFACE WAVE ALONG
THE BOUNDARY LATE SATURDAY EARLY SUNDAY. THERE IS ALSO SOME FEEDBACK
EVIDENT...ESPECIALLY SUNDAY.

ALL OF THIS SAID...DID NOT MAKE ANY WHOLESALE CHANGES TO INHERITED
FORECAST. INCREASED POPS SLIGHTLY FOR ALL PERIODS FROM FRIDAY
EVENING THROUGH SUNDAY MORNING WHILE HOLDING VALUES IN THE CHANCE
RANGE CONSIDERING THE EVENT IS STILL 4-5 DAYS OUT.

REGARDING TEMPERATURES...TUESDAY MORNING LOOKS TO BE THE COOLEST OF
THE PERIODS WITH THE AXIS OF THE COOLEST 850MB TEMPS RIDGING INTO
THE AREA FROM THE NORTHEAST AND GOOD RADIATIONAL CONDITIONS. FOR
NOW...TRENDED TEMPERATURES A LITTLE COOLER MONDAY AND TUESDAY WITH
VALUES A DEGREE OR TWO BELOW CLIMATOLOGY.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL PREVAIL OUTSIDE WIDELY SCT CONVECTION THAT WILL
MAINLY AFFECT LBT/FLO TERMINALS. THE SEA BREEZE HAS STABILIZED THE
AIRMASS ACROSS THE MYRTLES AND ILM.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS POSSIBLE TUESDAY
AFTERNOON...THURSDAY...AND FRIDAY. A COLD FRONT ON SATURDAY WILL
CAUSE WIDESPREAD CONVECTION.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
SOUTHEASTERLY FLOW FROM THE SEA BREEZE WITH HIGH PRESSURE OFF THE
COAST WILL PERSIST THROUGH THE EVENING. THE FLOW WILL WEAKEN
OVERNIGHT TO LIGHT/VARIABLE CONDITIONS TOWARD DAY BREAK. NOT MUCH
CHANGE IN WAVE HEIGHT WITH SEAS AROUND 2 FT TO AROUND 1 FOOT NEAR
THE COAST.

SHORT TERM/WEDNESDAY THROUGH THURSDAY NIGHT/...
BASICALLY A SUMMERTIME PERSISTENCE FCST. HIGH PRESSURE WILL REMAIN
QUASISTATIONARY OFF THE COAST. SE WIND TO CONTINUE AND GENERALLY
REMAIN CAPPED AT 10 KTS WHILE SEAS AVG 2 TO 3 FT. WINDS MAY INC
SLIGHTLY TO 10 TO 15 KT RANGE BY THURSDAY.

LONG TERM MARINE/FRIDAY THROUGH SATURDAY/...
WILL CONTINUE TO SEE SOUTH TO SOUTHWEST WINDS FRIDAY AND SATURDAY
AS FRONTAL BOUNDARY REMAINS TO THE NORTH. WAVE DEVELOPING ALONG
THE FRONT COULD COMPLICATE THINGS A BIT AS COULD ANY CONVECTION
BUT WAY TOO FAR OUT TO PINPOINT AT THIS TIME.

AT FIRST GLANCE WAVEWATCH LOOKS TOO ROBUST WITH 5-6 FT SEAS OUTER
WATERS BUT A CLOSER LOOK SHOWS A 3 FT SWELL COMPONENT WHICH SEEMS
REASONABLE WITH THE PERSISTENT SOUTH TO SOUTHWEST FLOW AROUND THE
BERMUDA HIGH PRESSURE THIS WEEK. GENERALLY FOLLOWED THIS GUIDANCE.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SRP
NEAR TERM...SRP
SHORT TERM...MBB
LONG TERM...SHK
AVIATION...SRP
Hazardous weather outlook, Jun 26, 2:24 AM EDT, 16 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
224 AM EDT TUE JUN 26 2007

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-270630-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
224 AM EDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON.
STORMS MAY CONTAIN WIND GUSTS IN EXCESS OF 35 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING AND SMALL HAIL. STORMS WILL BE SLOW TO MOVE
AND COULD PRODUCE MINOR FLOODING IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-270630-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
224 AM EDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 4:33 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
433 PM EDT TUE JUN 26 2007

NCZ087-262145-
ROBESON-
INCLUDING THE CITY OF...LUMBERTON
433 PM EDT TUE JUN 26 2007

...STRONG THUNDERSTORMS TO AFFECT PORTIONS OF ROBESON COUNTY...

AT 430 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF
STRONG THUNDERSTORMS DEVELOPING ACROSS NORTHERN ROBESON COUNTY
NEAR SAINT PAULS AND PARKTON. THESE STORMS WERE DRIFTING SOUTHWEST
AT AROUND 10 MPH. HEAVY RAINFALL...GUSTY WINDS UP TO 35 MPH...AND
PEA SIZE HAIL ARE EXPECTED WITH THESE THUNDERSTORMS. LOCATIONS IN
THE PATH OF THESE STORMS BEFORE 5 PM INCLUDE RENNERT...RED
SPRINGS...AND BUIE. AFTER 5 PM THE STORMS WILL IMPACT MAXTON...
PEMBROKE...AND POTENTIALLY RAEMON.

TRA
Special weather statement, Jun 26, 5:57 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
557 PM EDT TUE JUN 26 2007

SCZ017-262300-
MARLBORO-
INCLUDING THE CITY OF...BENNETTSVILLE
557 PM EDT TUE JUN 26 2007

...STRONG THUNDERSTORMS ACROSS NORTHERN MARLBORO COUNTY...

AT 554 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF
STRONG THUNDERSTORMS ENTERING THE NORTHERN SECTIONS OF MARLBORO
COUNTY. THESE STORMS CONTAIN VERY HEAVY RAINFALL...WIND GUSTS UP
TO 30 MPH...AND PEA SIZE HAIL. THE STRONGEST STORMS THROUGH 630 PM WILL
MOVE SLOWLY SOUTHWEST ALONG STATE HIGHWAY 79 FROM GIBSON TOWARD
CHAVISTOWN. THE STRONGEST PORTION OF THESE STORMS WILL REMAIN JUST
NORTH OF BENNETTSVILLE...HOWEVER HEAVY RAINFALL AND DANGEROUS
LIGHTNING MAY STILL DEVELOP IN TOWN AFTER 615 PM.

STAY TUNED TO THE LATEST STATEMENTS AND FORECASTS FROM THE
NATIONAL WEATHER SERVICE.

TRA
Special weather statement, Jun 26, 6:11 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
611 PM EDT TUE JUN 26 2007

NCZ087-270015-
ROBESON-
INCLUDING THE CITY OF...LUMBERTON
611 PM EDT TUE JUN 26 2007

...STRONG THUNDERSTORMS CONTINUE ACROSS PORTIONS OF ROBESON
COUNTY...

AT 605 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A CLUSTER OF SHOWERS AND
THUNDERSTORMS ACROSS THE WESTERN AND CENTRAL PORTIONS OF ROBESON
COUNTY FROM MAXTON TO PEMBROKE OVER TO LUMBERTON. THESE STORMS ARE
DRIFTING SLOWLY TO THE SOUTHWEST AT AROUND 10 MPH. HEAVY
RAIN...GUSTY WINDS UP TO 35 MPH AND SMALL HAIL CAN BE EXPECTED AS
THESE STORMS MOVE ACROSS THE AREA. LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE RAEMON...PURVIS AND ROWLAND. RAINFALL AMOUNTS OF
BETWEEN ONE AN TWO INCHES OF RAIN MAY CAUSE LOCAL PONDING OF WATER
ON ROADWAYS AND BRIEFING REDUCE VISIBILITIES TO LESS THAN A MILE
AT TIMES.

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.